Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

What do stomach pain, diarrhea and blood in the stool indicate?

DOCTOR OF THE MONTH - Feb 2018
Feb 2018
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1984
Answered : 16135 Questions
Question
I'm experiencing extreme stomach pain! It's right in the area of my sternum (middle upper where my ribs come together). Other symptoms are Diareah with mucous and a little blood in stool. I have no energy and feel dizzy and naucious and my skin is pale and clammy.

Not sure if this has anything to do with whatever I got going on now, but about 4 days ago, I was rushing to get dinner ready. I had gotten home a little later than normal. So from the time I got out of my car to when this episode happened I was rushing myself for about 15 minutes. I felt perfectly fine. Then all of the sudden I started to have a hotflash. Then dizzy and queasy and completely wiped out! I sat down on my bed waiting for it to pass. I was pouring sweat so much that I had to strip my clothes off. Only I didn't even have enough energy to lift my legs. So my fiancee had to help me. I thought maybe it was a blood sugar thing. I'm not diabetic, but I did have gestational diabetes when I was 29. I'm now 39. I controlled it with my diet and metformin. I also monitored blood sugar levels by checking it 5-8 times daily. I have had no symptoms or elevated blood sugars since. The fact that I hadn't eaten all day is why I assumed that it was glucose related.

Since the episode I had the other day I haven't been feeling quite right. Last night I could only eat about 5 bites of our thanksgiving dinner. About an hour later my stomach started cramping. I went to the bathroom, but couldn't have a bowel movement. Again I tried about 10 min later and still nothing. The 3rd time was the same. Now about an hour after the cramping started and the 4th time in the bathroom, my stool was like water. I was up on and off all night and had 4 more watery BM's. I finally got to sleep for about 6 hours and then when I woke up I had the cramping still, but worse and it has just been progressively getting worse. I have been taking Bentyl for the discomfort and bloating. It's not helping. By the way, I take Bentyl as needed for IBD related symptoms. I have flare ups about 1 time per month and usually the symptoms from that go away shortly after I clear my intestines. So it only last about 1-2 hours.

Would it be safe to take Pepto to help ease the discomfort? Should I be more concerned about this and go to the ER?
Mon, 23 Apr 2018 in Abdominal Pain
 
 
Answered by Dr. T Chandrakant 2 hours later
Brief Answer:
S/O Gastroenteritis - needs actions asap

Detailed Answer:
Hi.
Thanks for your query.
Noted the history and understood your concerns.
I hope the Diabetes is under control.
All the symptoms are indicative of gastroenteritis hence I would advise you the following:
Get the stool and blood tests done.
Get a clinical evaluation,examination and get started on a proper prescription based Medications like a PPI- Pantoprazole, an antibiotic, metronidazole as needed; symptomatic treatment with Bentyl as you are already taking it and supportive medications such a probiotics, electrolyte solution if the blood sugar is normal, plenty of oral fluids to avoid dehydration.
It is better not to make this late as the symptoms are/were severe.

I hope this answer helps you, please feel free to give feedback and ask for further relevant queries if you feel that there is a gap of communication.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor